MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545480
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); Breast Implant Associated Anaplastic Large Cell Lymphoma (BIA ALCL) (4549)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: bia-alcl, seroma aspiration.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported in the united states that a (b)(6) year-old female patient underwent revision breast augmentation with mentor memorygel breast implants 480cc and was diagnosed with breast implant associated anaplastic large cell lymphoma (bia-alcl) on the left breast.Per received ultrasound report, the patient presented with developed fullness, swelling in the left breast (in superior and inferior regions) and seroma in a diagnostic exam on (b)(6) 2020.On (b)(6) 2020, the patient underwent ultrasound-guided aspiration of the large peri-implant fluid in the left breast (collection about 120cc).Per cytologic evaluation on (b)(6) 2020, the morphological findings and immunohistochemical staining pattern are characteristic for breast implant associated anaplastic large cell lymphoma (bia-alcl), with cd30 expressed in atypical cells and alk not expressed in atypical cells.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.Follow-ups are in progress.If additional information is received, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
On (b)(6) 2021, additional information was received indicating the patient underwent device removal on (b)(6) 2020.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11067257
Report Number1645337-2020-16074
Device Sequence Number2699958
Product Code FTR
UDI-Device Identifier00081317007173
UDI-Public00081317007173
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2017
Device Model Number3545480
Device Catalogue Number3545480
Device Lot Number6639372
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR